MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a tka surgery using rosa instrumentation, the femoral pin cracked while drilling and part of the pin was lost in the patient's femur.New pins were opened and the procedure continued.After the procedure, an x-ray was taken and the surgeon decided to leave the fragment inside the patient.There was no additional patient impact reported.It was reported that no further information is available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported that during a tka surgery using robotic assisted technology, the femoral pin cracked while drilling and part of the pin was lost in the patient's femur.New pins were opened and the procedure continued.After the procedure, an x-ray was taken and the surgeon decided to leave the fragment inside the patient.There was no additional patient impact reported.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The subject device was returned for evaluation.Technical and visual inspection was performed per ¿sme subject matter expert¿ and visual inspection confirmed the broken end of the pin.Review of the dhr identified no deviation or anomalies related to the reported complaint event.The definitive root cause could not be determined based on the information available.Potential contributing factors may include excessive force applied during insertion or removal.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CAS FIX PIN 3.2D X 150MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13388686
Report Number0009617840-2022-00006
Device Sequence Number4858050
Product Code OLO
UDI-Device Identifier00889024563629
UDI-Public(01)00889024563629(17)260715(10)65095647
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberN/A
Device Catalogue Number20-8000-000-10
Device Lot Number65095647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/22/2022
08/23/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/09/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale